Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2001, 5:39 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2001, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 6, 2001, 6:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Goshen County, WY, Platte County, WY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -462 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 062340 SVRCYS WYC015-031-070015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 539 PM MDT FRI JUL 6 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING EXTREME SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 615 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN PLATTE COUNTY...OR ABOUT 29 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILLU RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. $$ BANN WCJIN-WYSE LAT...LON 4166 10482 4165 10464 4179 10433 4195 10454
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:10 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 2:10 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT FRI JUL 6 2001 LOOKS LIKE 16 UTC UPDATE OF DAY ONE OUTLOOK HAD RIGHT IDEA CUTTING OFF RISK SEVERE ALONG NEB/CO BORDER. SATELLITE/RADAR LOOPS SHOW STORMS FIRING OVER NORTH-CENTRAL CO...THEN LIFTING NORTH-NORTHEAST. WILL TAKE A LONG TIME FOR STORMS TO GET AS FAR EAST AS SNY. COMPUTED LI/S LOWEST OVER CENTRAL PANHANDLE ATTM THO. IMPULSE FIRING CO STORMS APPARENTLY WHAT MODELS MOVE TO CENTRAL PANHANLE BY 06 UTC/MIDNIGHT AND INTENSIFY. 18 UTC RUC40 MISSING NORTH-CENTRAL CO QPF BUT 18 UTC MESO-ETA LOOKS BETTER. BELIEVE IT SPREADS IT TOO FAR TO EAST IN FAR SOUTH PANHANDLE DURING AFTERNOON HRS. 12 UTC RUN OF NCAR MM5 HAD 1.0 INCH QPF BULLSEYE EAST OF BFF THIS EVENING. WILL SEE IF THIS VERIFIES. NEXT BIG QPF POSSIBILITY NOT UNTIL SAT EVENING...ACCORDING TO MODELS. AVN HAS ANOTHER STRONG VORTICITY CENTER OVER CENTRAL PANHANDLE AT 42 HRS/MIDNIGHT SAT. ETA WEAKER AND SLIGHTLY FASTER WITH IMPULSE FROM NORTH OF VTN TO SOUTHEAST CORNER WY. AVN HAS 0.63 INCH BULLSEYE NEAR BFF AT 42 HRS WHILE ETA HAS 0.42 JUST EAST OF CYS. POPS DROP TO MORE SEASONAL VALUES FOR SUN AFTERNOON AS MEAN RIDGE EXTENDS FROM CENTRAL GREAT PLAINS NORTHWESTWARD ALONG NORTHERN ROCKIES. QUITE WARM TEMPS U.F.N. .EXTENDED DISCUSSION... STRONG UPPER RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED OVER THE SOUTHERN ROCKIES/PLAINS THROUGH PERIOD. MONSOONAL MOISTURE WILL CONTINUE TO FLOW FROM OLD MEXICO AND THE DESERT SOUTHWEST INTO THE INTER-MOUNTAIN REGION AND PACIFIC NORTHWEST. TEMPERATURES ACROSS THE FORECAST AREA WILL REMAIN ABOUT THE SAME FROM DAY TO DAY...AS NO MAJOR FRONTS ARE PROGGED TO PASS THROUGH THE AREA AND THICKNESS VALUES DON'T CHANGE MUCH. WITH THE HOT TEMPERATURES AND MONSOONAL MOISTURE...A CHANCE OF AFTERNOON THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE AREA THROUGH THE PERIOD. .CYS... WY...NONE. NE...NONE.Z COX/KMD
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.